Alert archive / California / High Wind Watches in 2006

High Wind Watch 2, NWS Las Vegas, NV

January 27, 2006

NWS Las Vegas, NV issued this high wind watch at Jan 27, 2006, 3:25 PM PST. It took effect at Jan 28, 2006, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 3:25 PM PST (23:25 UTC)
In effect from
Jan 28, 2006, 12:00 PM PST
Expired
Jan 28, 2006, 10:49 AM PST
In force
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 272325
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PST FRI JAN 27 2006

CAZ026-281215-
/O.NEW.KVEF.HW.A.0002.060128T2000Z-060129T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
325 PM PST FRI JAN 27 2006

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM NOON THROUGH 10 PM PST SATURDAY
EVENING.

A STORM SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NORTHERN
NEVADA SATURDAY AFTERNOON AND EVENING. THE SYSTEM WILL BRING
STRONG WINDS TO THE HIGHER ELEVATIONS OF THE EAST SLOPE OF THE
SOUTHERN SIERRA. THE POTENTIAL DOES EXIST OF VERY STRONG DOWNSLOPE
WINDS OCCURRING BELOW CANYONS ALONG THE WESTERN FOOTHILLS OF THE
OWENS VALLEY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

PIERCE
4 follow-up statements
000 
WWUS75 KVEF 281042
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 AM PST SAT JAN 28 2006

CAZ026-282015-
/O.CON.KVEF.HW.A.0002.060128T2000Z-060129T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
242 AM PST SAT JAN 28 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH 10 PM PST THIS
EVENING.

A STORM SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NORTHERN
NEVADA SATURDAY AFTERNOON AND EVENING. THE SYSTEM WILL BRING
STRONG WINDS TO THE HIGHER ELEVATIONS OF THE EAST SLOPE OF THE
SOUTHERN SIERRA. THE POTENTIAL DOES EXIST FOR VERY STRONG DOWNSLOPE
WINDS OCCURRING BELOW CANYONS ALONG THE WESTERN FOOTHILLS OF THE
OWENS VALLEY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

JACQUES
000 
WWUS75 KVEF 281849
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1049 AM PST SAT JAN 28 2006

CAZ026-282000-
/O.CAN.KVEF.HW.A.0002.060128T2000Z-060129T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1049 AM PST SAT JAN 28 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND THE OWENS VALLEY.

BASED OFF THE NEWEST WEATHER INFORMATION IT DOES NOT APPEAR THAT A
SIGNIFICANT DOWNSLOPE WIND EVENT WILL OCCUR ALONG THE LEESIDE OF
THE SOUTHERN SIERRA THIS AFTERNOON AND EVENING. THEREFORE THE
HIGH WIND WATCH HAS BEEN CANCELLED.

NORTHWEST WINDS WILL INCREASE IN THE SOUTHERN SIERRA ABOVE 7000
FEET THIS AFTERNOON AND EVENING. SUSTAINED NORTHWEST WINDS WILL BE
BETWEEN 25 AND 40 MPH WITH GUSTS UP TO 55 MPH POSSIBLE OVER
RIDGETOPS.

$$

PIERCE
000 
WWUS75 KVEF 092354
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
354 PM PST THU MAR 9 2006

.A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE
PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM... 
STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA
MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS.

CAZ026-100200-
/O.CON.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
354 PM PST THU MAR 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH WILL
CONTINUE THROUGH THIS AFTERNOON IN THE OWENS VALLEY NEAR THE
FOOTHILLS OF THE SOUTHERN SIERRA...ESPECIALLY NEAR CANYON
OPENINGS. SEVERAL AUTOMATED WEATHER SITES WEST OF INDEPENDENCE
REPORTED WIND GUSTS OF 60 MPH BETWEEN 100 PM AND 300 PM WITH
SUSTAINED WINDS NEAR 40 MPH. THESE STRONG WEST WINDS WILL ALSO
CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. ALTHOUGH
WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR LONG DURATIONS OF
TIME...THE POTENTIAL EXISTS FOR DAMAGING WINDS TO OCCUR IN THE
VALLEY BETWEEN BISHOP AND OLANCHA AT TIMES THROUGH 6 PM.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. THESE CONDITIONS CAN LEAD TO PROPERTY
DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ028-100200-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
354 PM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY. 

STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 300 PM...A PEAK
GUST OF 47 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH
SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY
RECORDING GUSTS OVER 50 MPH. THE GUSTY WINDS ARE ALSO CAUSING
AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. A SPOTTER NEAR
NEWBERRY SPRINGS REPORTED VISIBILITIES BEING REDUCED TO 20 FEET
ALONG PORTIONS OF NEWBERRY SPRINGS ROAD WHICH IS JUST SOUTH OF
INTERSTATE 40. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS
UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING
UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY
DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASG
000 
WWUS75 KVEF 100216
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
616 PM PST THU MAR 9 2006

.A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE
PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM...
STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA
MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS.

CAZ026-100330-
/O.EXP.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
616 PM PST THU MAR 9 2006

...HIGH WIND WARNING HAS EXPIRED...

THE STRONG AND POTENTIALLY DAMAGING WINDS WHICH WERE OCCURRING
THROUGH THE DAY IN THE OWENS VALLEY AND ADJACENT EASTERN SIERRA
SLOPES HAVE BEGUN TO DECREASE EARLY THIS EVENING AND WILL CONTINUE
TO DECREASE THROUGH THE REST OF THE EVENING. DUE TO THE DECREASE
IN WINDS...THE POTENTIAL FOR STRONG AND DAMAGING WINDS IS NO
LONGER EXPECTED...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE HIGH WIND WARNING HAS EXPIRED...LOCAL WIND GUSTS TO
NEAR 40 MPH WILL CONTINUE. MOTORIST ALONG HIGHWAY 395 AND OTHER
ROUTES ACROSS THE OWENS VALLEY ARE URGED TO USE CAUTION AS LOCAL
AREAS OF BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED.

$$

CAZ028-100700-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
616 PM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...
 
STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 600 PM...A PEAK
GUST OF 53 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH
SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY
RECORDING GUSTS TO NEAR 60 MPH.

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55
MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6
PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 27, 3:05 PM PST, 20 minutes earlier.

Area forecast discussion, Jan 27, 3:05 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PST FRI JAN 27 2006

.SYNOPSIS...A SERIES OF STORM SYSTEMS WILL IMPACT THE PACIFIC
NORTHWEST AND NORTHERN GREAT BASIN THIS WEEKEND AND INTO THE MIDDLE
OF NEXT WEEK. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL
EXPERIENCE PERIODS OF CLOUDS WHILE TEMPERATURES STAY ABOVE NORMAL.
ANY PRECIPITATION WILL STAY ISOLATED TO THE SOUTHERN SIERRA AND
MOUNTAINS OF SOUTH CENTRAL NEVADA.
&&

.SHORT TERM...NO SIGNIFICANT CHANGES OFFERED BY MODELS TODAY.
PATTERN OVER THE NORTHERN HEMISPHERE WILL REMAIN VERY PROGRESSIVE
WITH A SERIES OF TROUGHS MOVING ACROSS THE WEST WITH THE MAIN AREAS
OF PRECIPITATION OCCURRING FROM CENTRAL CALIFORNIA/CENTRAL NEVADA
NORTHWARD. WE HAVE A TROUGH EXITING EASTERN PORTION OF FORECAST AREA
CURRENTLY WITH SATELLITE SHOWING HIGH CLOUDS IN NORTHWEST FLOW
INCREASING OVER INYO COUNTY AHEAD OF NEXT TROUGH. MAIN LOW CENTER
WITH UPSTREAM TROUGH NEAR 48N/146W. QUITE A BIT MORE MOISTURE
ASSOCIATED WITH THIS SYSTEM AS IMPRESSIVE PLUME OF MOISTURE RUNNING
ALONG 40 NORTH. TROUGH WILL MOVE EAST ACROSS THE NORTHWEST STATES
SATURDAY BRUSHING THE NORTHERN NEVADA BORDER. HAVE KEPT ANY MENTION
OF PRECIPITATION CONFINED TO SOUTHERN SIERRA AND MOUNTAINS OF SOUTH
CENTRAL NEVADA SATURDAY. WILL ISSUE A HIGH WIND WATCH FOR THE
SOUTHERN SIERRA/OWENS VALLEY ZONE SATURDAY AFTERNOON AND EVENING FOR
STRONG WINDS IN THE MOUNTAINS AND POTENTIAL OF A DOWNSLOPE WIND
EVENT WITH STRONG WINDS OCCURRING AT CANYON OPENINGS ALONG THE
WESTERN FOOTHILLS. CROSS SECTION FROM THE 18Z 4KM WRF ACROSS THE
SOUTHERN SIERRA SLIGHTLY STRONGER WITH RIDGETOP WINDS/STABLE LAYER
VERSUS 12Z OUTPUT. AREA WILL BE UNDER FLAT RIDGE SUNDAY THROUGH
MONDAY WITH NEXT TROUGH MOVING IN MONDAY NIGHT. AGAIN ANY THREAT
OF PRECIPITATION STAYS CONFINED TO THE SOUTHERN SIERRA AND NORTHERN
ZONES. NO OTHER SIGNIFICANT WINDS EXPECTED EXCEPT FOR THE SOUTHERN
SIERRA SATURDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&

.LONG TERM...THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL STAY
UNDER THE INFLUENCE OF FLAT RIDGING TUESDAY THROUGH THURSDAY WITH
THE STORM TRACK USHERING SEVERAL MORE SYSTEMS INTO THE PACIFIC
NORTHWEST. RIDGE FINALLY STARTS TO AMPLIFY ON FRIDAY. ENSEMBLE MOS
GUIDANCE KEEPS TEMPERATURES ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.
&&

.AVIATION...TAF ADEQUATELY REFLECTS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WATCH SATURDAY FROM NOON UNTIL 10 PM PST EAST SLOPE
      OF THE SOUTHERN SIERRA AND OWENS VALLEY.
&&

PIERCE

HTTP://WEATHER.GOV/LASVEGAS

Nearby

High Wind Watches in California, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.